Skip to content
Blitzedia
News • Answers • Opportunities
Health

Katsina Students Hospitalised After Drug Reaction

Katsina students hospitalised after a drug administration exercise at Government Science Secondary School, Batagarawa, have raised concerns about the safety of school health programmes. At least 64 students developed adverse reactions during an exercise for the treatment and prevention of bilharzia in Katsina State.

The incident raised concerns about the safety of school health programmes. The Katsina State Government has launched an investigation to determine what happened.

Fast delivery service in Abuja

Katsina Students Hospitalised as Eight Remain Under Care

Katsina State Commissioner for Health, Musa Adamu Funtua, said more than 80 per cent of the affected students had recovered and returned to school as of Wednesday, October 28, 2026.

However, eight students still needed medical attention. The commissioner also reported that doctors diagnosed malaria in one student, who was receiving intravenous treatment.

The incident occurred during a health exercise aimed at treating and preventing bilharzia, also known as schistosomiasis. This parasitic disease can affect people who come into contact with contaminated freshwater.

Reports linked the students’ reactions to the medication exercise. However, authorities have not confirmed the exact drug involved or established the cause of the incident.

The development has raised questions about how health workers administer medication during school-based campaigns. Such programmes require proper supervision, clear instructions and careful monitoring of children after treatment.

Katsina Government Investigates Incident

The Katsina State Government has formed a committee to investigate the incident and identify its cause.

Preliminary findings suggest that the time between breakfast and medication may have contributed to the students’ reactions. However, investigators have not confirmed this explanation.

The committee will examine the circumstances surrounding the exercise. Its findings should help authorities determine whether the medication, its administration or another factor triggered the reactions.

Meanwhile, the recovery of most affected students offers some reassurance. However, the eight students who still need medical attention require continued monitoring.

Authorities must also establish whether health workers followed the appropriate guidelines during the exercise. A clear investigation could help prevent similar incidents in other schools.

The incident highlights the importance of protecting children during public health campaigns. Health officials must explain medication procedures, follow recommended guidelines and monitor students for adverse reactions.

The government’s findings will provide a clearer picture of what happened in Batagarawa. Until officials confirm the drug involved and the cause, claims about the source of the reactions should remain unverified.

Furnished short-stay apartment in Abuja

Leave a Reply

Your email address will not be published. Required fields are marked *